MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name:(b)(6) hospital.Block h6: imdrf code a0401 captures the reportable event of a basket wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemi basket was used in the ureter during a ureteroscopic lithotripsy (ursl) procedure performed on (b)(6) 2024.During the procedure, when the physician attempted to remove the stone, one of the wires in the basket was broken; however, the broken wire was still connected to the end of the basket.The procedure was completed with another segura hemi basket.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: hsinchu national taiwan university branch biomedical hospital zhubei campus block h6: imdrf code a0401 captures the reportable event of a basket wire break.Block h10: the returned segura hemi basket was analyzed, and a visual evaluation noted the basket was in its close position.Visual and microscopic inspection identified that one of the basket wires was broken but not fully detached.Additionally, there was evidence that the basket wire was melted.During the functional inspection, the handle was actuated, and the basket was able to open and close.Therefore, the reported failure of "basket wire break" is confirmed.Based on the most relevant information, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is possible to conclude that some operational factors such as handling/manipulation, interaction with an electrified instrument and/or laser could cause the overheating of the basket wire resulting in the breakage.The instructions for use indicates that the device must not come in contact with any electrified instrument.Based on the analysis results, the most probable cause is "failure to follow instructions" since the failure reported was traced to the user not following the manufacturer's instructions.
 
Event or Problem Description
It was reported that a segura hemi basket was used in the ureter during a ureteroscopic lithotripsy (ursl) procedure performed on (b)(6) 2024.During the procedure, when the physician attempted to remove the stone, one of the wires in the basket was broken; however, the broken wire was still connected to the end of the basket.The procedure was completed with another segura hemi basket.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
SEGURA HEMISPHERE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18932826
Report Number2124215-2024-16209
Device Sequence Number9445990
Product Code FFL
UDI-Device Identifier08714729341901
UDI-Public08714729341901
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model NumberM0063801060
Device Catalogue Number380-106
Device Lot Number0032044712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown